Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some contributions to the theory of denumerable Markov chains


Author: Cyrus Derman
Journal: Trans. Amer. Math. Soc. 79 (1955), 541-555
MSC: Primary 60.0X
DOI: https://doi.org/10.1090/S0002-9947-1955-0070883-3
MathSciNet review: 0070883
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: §1 deals with the statistical regularity properties of a denumerable number of particles, all moving about the states of a Markov chain according to the same transition probabilities. §2 deals with the problem of obtaining a sharper version of a strong limit theorem proved independently by Harris and Lévy.


References [Enhancements On Off] (What's this?)

  • [1] K. L. Chung, Lecture notes on Markov chains, Grad. Math. Stat. Soc., Columbia University, New York, 1951.
  • [2] -, Contributions to the theory of Markov chains I, Journal of Research of the National Bureau of Standards vol. 50 (1953) pp. 203-208. MR 0055608 (14:1099g)
  • [3] -, Limit theorems in probability, Lecture Notes, Grad. Math. Stat. Soc., Columbia University, New York, 1950.
  • [4] K. L. Chung and P. Erdös, Probability limit theorems assuming only the first moment I, Memoirs of the American Mathematical Society, no. 6, 1951. MR 0040612 (12:722g)
  • [5] C. Derman, A solution to a set of fundamental equations in Markov chain, Proc. Amer. Math. Soc. vol. 5 (1954) pp. 332-334. MR 0060757 (15:722h)
  • [6] W. Doeblin, Sur deux problèmes de M. Kolmogoroff concernant les chaines dénombrables, Bull. Soc. Math. France vol. 66 (1938) pp. 210-220. MR 1505091
  • [7] J. L. Doob, Asymptotic properties of Markoff transition probabilities, Trans. Amer. Math. Soc. vol. 63 (1948) pp. 393-421. MR 0025097 (9:598c)
  • [8] -, Stochastic processes, New York, Wiley, 1953. MR 0058896 (15:445b)
  • [9] W. Feller, Fluctuation theory of recurrent events, Trans. Amer. Math. Soc. vol. 67 (1949) pp. 98-119. MR 0032114 (11:255c)
  • [10] -, An introduction to probability theory and its applications, New York, Wiley, 1950.
  • [11] T. E. Harris, First passage and recurrence distributions, Trans. Amer. Math. Soc. vol. 73 (1952) pp. 471-486. MR 0052057 (14:567g)
  • [12] T. E. Harris and H. Robbins, Ergodic theory of Markov chains admitting an infinite invariant measure, Proc. Nat. Acad. Sci. U.S.A. vol. 39 (1953) pp. 860-864. MR 0056873 (15:140c)
  • [13] E. Hopf, Ergodentheorie, Chelsea, 1948.
  • [14] A. N. Kolmogorov, Anfangsgründe der Theorie der Markoffschen Ketten mit unendlich vielen möglichen Zuständen, Mat. Sbornik N. S. vol. 1 (1936) pp. 607-610; Bul. Univ. État Moscou vol. 1 (1937).
  • [15] P. Lévy, Systèmes Markoviens et stationnaires. Cas dénombrable, Ann. École Norm. (3) vol. 68 (1951) pp. 327-381. MR 0047961 (13:959c)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60.0X

Retrieve articles in all journals with MSC: 60.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1955-0070883-3
Article copyright: © Copyright 1955 American Mathematical Society

American Mathematical Society